zbMATH — the first resource for mathematics

On the comparison of Fisher information of the Weibull and GE distributions. (English) Zbl 1094.62122
Summary: We consider the Fisher information matrices of the generalized exponential (GE) and Weibull distributions for complete and Type-I censored observations. The Fisher information matrix can be used to compute asymptotic variances of the different estimators. Although both distributions may provide similar data fit the corresponding Fisher information matrices can be quite different. Moreover, the percentage loss of information due to truncation of the Weibull distribution is much more than the GE distribution.
We compute the total information of the Weibull and GE distributions for different parameter ranges. We compare the asymptotic variances of the median estimators and the average asymptotic variances of all the percentile estimators for complete and Type-I censored observations. One data analysis has been performed for illustrative purposes. When two fitted distributions are very close to each other and very difficult to discriminate otherwise, the Fisher information or the above mentioned asymptotic variances may be used for discrimination purposes.

62N01 Censored data models
62F12 Asymptotic properties of parametric estimators
Full Text: DOI
[1] Block, H.W.; Savits, T.H.; Singh, H., On the reversed hazard rate function, Probab. eng. inform. sci., 12, 69-90, (1998) · Zbl 0972.90018
[2] Chandra, N.N.; Roy, D., Some results on reversed hazard rate, Probab. eng. inform. sci., 15, 95-102, (2001) · Zbl 1087.62510
[3] Efron, B.; Johnstone, I., Fisher information in terms of the hazard rate, Ann. statist., 18, 38-62, (1990) · Zbl 0722.62022
[4] Gertsbakh, I., On the Fisher information in type-I censored and quantal response data, Statist. probab. lett., 23, 297-306, (1995) · Zbl 0830.62088
[5] Gupta, R.D.; Kundu, D., Generalized exponential distribution, Austral. NZ. J. statist., 41, 173-188, (1999) · Zbl 1007.62503
[6] Gupta, R.D.; Kundu, D., Exponentiated exponential familyan alternative to gamma and Weibull distributions, Biometrical J., 43, 117-130, (2001) · Zbl 0997.62076
[7] Gupta, R.D.; Kundu, D., Generalized exponential distributiondifferent methods of estimation, J. statist. comput. simulation, 69, 315-337, (2001) · Zbl 1007.62011
[8] Gupta, R.D.; Kundu, D., Generalized exponential distributionstatistical inferences, J. statist. theory appl., 1, 101-118, (2002)
[9] Gupta, R.D.; Kundu, D., Discriminating between the Weibull and generalized exponential distribution, Comput. statist. data anal., 43, 179-196, (2003) · Zbl 1429.62060
[10] Gupta, R.D.; Nanda, A., Some results on reversed hazard rate ordering, Comm. statist.—theory methods, 30, 2447-2457, (2001) · Zbl 1009.60500
[11] Gupta, R.D., Gupta, R.C., Sankaran, P.G., 2004. Some characterization results based on factorization of the (reversed) hazard rate function. Comm. Statist.—Theory Methods 33, 3009-3031. · Zbl 1087.62015
[12] Kundu, D.; Manglick, A., Discriminating between the Weibull and log-normal distributions, Naval res. logist., 51, 893-905, (2004) · Zbl 1052.62019
[13] Lawless, J.F., Statistical models and methods for lifetime data, (1982), Wiley New York · Zbl 0541.62081
[14] Lehmann, E.L., Theory of point estimation, (1991), Wiley New York · Zbl 0801.62025
[15] Linhart, H.; Zucchini, W., Model selection, (1986), Wiley New York · Zbl 0665.62003
[16] Park, S., Fisher information in order statistics, J. amer. statist. assoc., 91, 385-390, (1996) · Zbl 0873.62051
[17] Raqab, M.Z., Inference for generalized exponential distribution based on record statistics, J. statist. plann. inference, 104, 339-350, (2002) · Zbl 0992.62013
[18] Raqab, M.Z., Generalized exponential distributionmoments of order statistics, Statistics, 38, 29-41, (2004) · Zbl 1040.62007
[19] Raqab, M.Z.; Ahsanullah, M., Estimation of the location and scale parameters of the generalized exponential distribution based on order statistics, J. statist. comput. simulation, 69, 109-124, (2001) · Zbl 1151.62309
[20] Zheng, G., Fisher information matrix in type-II censored data from exponentiated exponential family, Biometrical J., 44, 353-357, (2002)
[21] Zheng, G.; Gastwirth, J.L., Where is the Fisher information in an ordered sample?, Statist. sinica, 10, 1267-1280, (2000) · Zbl 0961.62046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.